PDA

View Full Version : Plaquenil



swearimavirgin
06-30-2008, 11:03 AM
Hi Everyone:
So I just got my blood test results back today and the doc is putting me back on Plaquenil. I was on it several years ago and the only thing I remember is just being really upset on my stomach. I was also on Prednisone and put on about 30 pounds...not great on a 5'2 frame. I finally got back down to my regular weight...118. It took me forever to lose those 30 pounds! Now that I'm going back on Plaquenil I'm wondering if weight gain is a side effect of that medication. Every article I have read has not said anything about it but it worries me just the same. It's not just about me not feeling comfortable in my own skin, the weight gain can also bring on a slew of other health problems. Thanks!

KathyW1958
06-30-2008, 01:06 PM
Hi
I have been Plaquenil for 14 years and it has not caused any real weight gain for me. It was the Prednisone that caused the weight gain. I have been lucky in that I have never really had any of the bad side affects of the medication and for me it does help. Maybe others can answer more about this.

Kathy

Saysusie
07-01-2008, 02:43 AM
Plaquenil does not cause weight gain, the Prednisone causes the weight gain :?
Is your doctor planning to put you back on Prednisone also? If not, then you should not worry about weight gain due to Plaquenil. Hopefully you will not suffer the nausea as you did before. It is often recommended that you take Plaquenil with a meal in order to lessen the possibility of nausea. I hope that it works for you, it is a pretty effective drug.

Peace and Blessings
Saysusie

sits_inthe_corner
07-05-2008, 01:43 AM
I take both plaquenil pills at the same time right before bed with one of those small tubs of yogart. You know the lunch pack sized yogarts.

My doctor told me to do this, she said it would cut back on the upset tummy and you sleep through the worst of it. Well it's worked wonder for me.

I have no upset tummy or running to the bathroom and the dizziness it caused me has stopped as well. Ask your doc if this is something you can do.

swearimavirgin
07-05-2008, 02:13 PM
Thanks sits_inthe_corner!
I just started back on it on Tuesday and I'm already feeling the nausea. I will definitely try the yougart thing...Thanks again!

sits_inthe_corner
07-05-2008, 06:33 PM
Do you take both pills right before bed? That's the best way, if your doctor is agreeable.

swearimavirgin
07-07-2008, 11:49 AM
SITC:
I'm only on Plaquenil right now (1 tab) and I've been taking it in the morning. However, since your post I started taking it at night. Sleeping through the nausea is definitely better! My only concern was with all of the 'sleep disturbances' everyone kept talking about.